MAUDE Adverse Event Report: CHRISTOPH MIETHKE GMBH & CO KG PROGAV 2.0 WITH PED.BURRHOLE RESERVOIR; HYDROCEPHALUS MANAGEMENT

CHRISTOPH MIETHKE GMBH & CO KG PROGAV 2.0 WITH PED.BURRHOLE RESERVOIR; HYDROCEPHALUS MANAGEMENT
Model Number FX490T
Medical Device Problem Codes Mechanical Problem (1384); Obstruction of Flow (2423)
Health Effect - Clinical Code Hydrocephalus (3272)
Date of Event 12/07/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturing site evaluation: investigation on-going.Should relevant additional information / investigation results become available, a supplemental medwatch report will be submitted.
 
Event or Problem Description
It was reported that a progav 2.0 (#fx490t) was implanted during a procedure performed on (b)(6) 2024.According to the complainant, the valve caused an underdrainage and had adjustment difficulties.Shunt system revealed that there was a kink in peritoneal catheter.The patient underwent a revision procedure on (b)(6) 2024.The complained product was sent to the manufacturer for investigation.No patient complications were reported as a result of the revision procedure.
 
Additional Manufacturer Narrative
Investigation: visual inspection: during the investigation, no significant deformation or damage of the valve was determined.Permeability test: a permeability test has indicated that the valve has a blockage.Computer controlled test: to investigate the claim of under-drainage, the opening pressure is measured using a miethke computer controlled testing apparatus which simulates a cerebrospinal fluid flow.The valve is tested in the horizontal position.Because the valve is not permeable, the computer control test is not applicable.Adjustment test: the progav 2.0 was tested and is not adjustable.Braking force and brake function test: the brake functionality test has shown that the brake function is operational.However, the braking force cannot be measured due to the non-adjustability of the valve.Internal inspection: after dismantling of the valve, organic deposits were found.Summary of the investigation results: based on our investigation results, we can determine an occlusion and a non-adjustability of the valve.The visible deposits in the valve have led to the functional impairment.Deposits caused by substances naturally present in the patient's body, such as protein, blood or tissue particles, are among the known and unavoidable risks and side effects of hydrocephalus therapy.Even small amounts of organic material can affect the integrity of the valve.No further actions are required as a result of the complaint.

Brand Name
PROGAV 2.0 WITH PED.BURRHOLE RESERVOIR
Common Device Name
HYDROCEPHALUS MANAGEMENT
Manufacturer (Section D)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM  14469
Manufacturer (Section G)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM   14469
Manufacturer Contact
joerg knebel
ulanenweg 2
potsdam, 14469
GM   14469
MDR Report Key21047907
Report Number3004721439-2024-00412
Device Sequence Number12855222
Product Code JXG
UDI-Device Identifier04041906137786
UDI-Public4041906137786
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K161853
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFX490T
Device Catalogue NumberFX490T
Device Lot Number2007965
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/07/2024
Supplement Date Received by Manufacturer01/27/2025
Initial Report FDA Received Date12/31/2024
Supplement Report FDA Received Date01/30/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/22/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age66 YR
Patient SexMale